Georgia, 2007Winter Storm in Georgia, February 1, 2007
February 1, 2007 · NWS CAE · 1 event in 1 county or zone
Isentropic lifting over an existing wedge produced 1/4 inch if freezing rain and around an inch of snow and sleet in Licoln county.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isentropic lifting over an existing wedge produced 1/4 inch if freezing rain and around an inch of snow and sleet in Licoln county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Feb 1, 3:19 AM EST, 41 minutes earlier.
Area forecast discussion, Feb 1, 3:19 AM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
319 AM EST THU FEB 1 2007
.SHORT TERM /TODAY THROUGH TONIGHT/...
LEADING EDGE OF PRECIPITATION CURRENTLY MOVING INTO WESTERN SOUTH
CAROLINA...BUT NO PRECIPITATION HAS BEEN REPORTED AT THE
SURFACE...DUE TO DRY AIRMASS IN PLACE. TEMPERATURES HAVE BEEN
HOVERING AROUND FREEZING THIS MORNING...WITH TEMPERATURES EVEN
RISING A DEGREE OR TWO AS THE LOWER CLOUDS HAVE MOVED IN.
IT STILL APPEARS THAT WE WILL SEE SOME WINTRY MIXED PRECIPITATION
THIS MORNING BEFORE PRECIPITATION CHANGES OVER TO RAIN FROM SOUTH TO
NORTH BY AFTERNOON. SOUNDING ANALYSIS INDICATES THERE COULD BE SOME
SNOW MIXED IN WITH SLEET AND FREEZING RAIN ACROSS THE NORTHERN
COUNTIES FROM LANCASTER TO NEWBERRY...WHILE FREEZING RAIN AND SLEET
APPEAR THE MAIN THREAT FOR MOST OF THE MIDLANDS DURING THE MORNING
HOURS. THERE IS SOME QUESTION AS TO WHETHER OR NOT THERE WILL BE
ENOUGH FREEZING RAIN/SLEET IN CLARENDON...CALHOUN...AND ORANGEBURG
TO CAUSE MUCH PROBLEMS AS THE SIGNIFICANT PRECIPITATION MAY NOT
REACH THEM UNTIL TEMPERATURES ARE JUST ABOVE FREEZING...WHICH OGB IS
35 AT THIS TIME. HOWEVER...WITH ADVISORY CURRENTLY UP AND DEWPOINTS
IN THE 20S SOME WETBULBING IS POSSIBLE AND IT WILL BE AROUND THE
MORNING COMMUTE.
GFS MODEL SEEMS TO HAVE A BETTER HANDLE ON CURRENT SITUATION
REGARDING TIMING AND THERMAL PROFILES...WITH THE NAM BEING A BIT TOO
COLD...AND THEREFORE THE GFS WAS THE PREFERRED MODEL. THINK CURRENT
CONFIGURATION OF WARNINGS AND ADVISORIES HANDLES THE EVENT PRETTY
WELL AND WILL LEAVE THEM AS IS. GREATEST THREAT CONTINUES TO BE
NORTH OF AN I-20 LINE...ESPECIALLY FROM CHESTERFIELD AND LANCASTER
COUNTIES DOWN TO NEWBERRY...AS THEY WILL BE IN THE COOLEST AIR AND
MOST LIKELY TO REMAIN UNDER THE INFLUENCE OF DEVELOPING WEDGE.
TEMPERATURES WILL STRUGGLE TO RISE MUCH TODAY...AND ARE EXPECTED TO
REMAIN IN THE 30S...EXCEPT FOR SOME READINGS IN THE 40S ACROSS THE
FAR SOUTHERN COUNTIES. THE PRECIPITATION WILL ARRIVE IN TWO
WAVES...ONE DURING THE MORNING AND EARLY AFTERNOON...THEN ANOTHER
THIS EVENING AS THE SURFACE LOW ALONG THE GULF COAST LIFTS
NORTHEAST. LIQUID QPF AMOUNTS ARE GENERALLY EXPECTED TO BE AROUND
0.75 TO 1 INCH ACROSS THE AREA. STILL LOOKING FOR AROUND A QUARTER
OF AN INCH OF ICE IN THE WARNING AREAS WITH AROUND OR LESS THAN A
TENTH OF AN INCH IN THE ADVISORY AREA.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
NAM A LITTLE SLOWER WITH DEPARTING LOW FRIDAY MORNING...AND HANGS ON
TO LOW LEVEL MOISTURE/CLOUDINESS A LITTLE LONGER...THAN GFS. WILL
BLEND...AND PROVIDE CLEARING DURING THE MORNING FRI. THOUGH LOW
LEVEL CLOUDS WILL DISSIPATE...GFS INDICATES SWATH OF HIGH LEVEL
CLOUDINESS POSSIBLE. FRONT TO STALL TO OUR SOUTH IN CONTINUED STRONG
SW FLOW ALOFT. LATEST NAM SHIFTS THE FRONT NORTHWARD AND SPREADS
MOISTURE/PCPN INTO OUR REGION SAT. GFS KEEPS THE FRONT AND
ASSOCIATED MOISTURE TO OUR SOUTH. CANADIAN SHIFTS THE PCPN UP TO THE
SC COAST. SHORT RANGE ENSEMBLE MEAN SUGGESTING PRECIP COULD DRIFT
NORTH INTO AT LEAST THE SOUTHERN HALF OF OUR FA. LATEST HPC GUIDANCE
FAVORING THE GFS SOLUTION. GIVEN THAT...PLUS UNCERTAINTIES AND THE
FACT THAT THE GOING FORECAST IS DRY...WILL NOT MAKE ANY CHANGES AT
THIS TIME. AS ALWAYS...LATER MODEL RUNS WILL HAVE TO BE EXAMINED FOR
CONSISTENCY AND CHANGES...IF ANY...COULD BE MADE LATER IF/WHEN
CONFIDENCE INCREASES.
&&
.PREV DISCUSSION...
/ISSUED 206 AM EST THU FEB 1 2007/
AVIATION...
CLOUDS WILL CONTINUE TO INCREASE OVERNIGHT AHEAD AN APPROACHING
LOW PRESSURE SYSTEM. CURRENTLY...VFR CONDITIONS BEING MET AT ALL
LOCATIONS. HOWEVER...THESE WILL QUICKLY BECOME MVFR FLYING
CONDITIONS AT TAF SITES BETWEEN 09Z AND 12Z. BIG CONCERN CONTINUES
TO BE WITH PRECIP TYPE AT THE ONSET OF THE EVENT DURING MORNING.
MODELS CONTINUE TO SHOW A MIXTURE OF PRECIP AT THE ONSET...WITH
FREEZING RAIN AND SLEET EXPECTED ACROSS THE CSRA AND THE MIDLANDS.
MIXTURE EXPECTED GENERALLY FROM 09Z TO 13Z IN THE CSRA...AND FROM
11Z TO 15Z IN THE MIDLANDS. PRECIP IS STILL EXPECTED TO CHANGE
OVER TO ALL RAIN BY 18Z AT ALL TAF SITES. AFTER 17Z...CEILINGS
WILL LOWER INTO THE IFR CATEGORY...AND SHOULD REMAIN THERE THROUGH
THE REMAINDER OF THE FORECAST PERIOD.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...WINTER STORM WARNING UNTIL 4 PM EST THIS AFTERNOON FOR SCZ015-
016-018-020>022-025-026.
FREEZING RAIN ADVISORY UNTIL NOON EST TODAY FOR SCZ027>031-
036>038.
GA...WINTER STORM WARNING UNTIL 4 PM EST THIS AFTERNOON FOR GAZ040.
FREEZING RAIN ADVISORY UNTIL NOON EST TODAY FOR GAZ063>065.
&&
SHORT TERM...HC
LONG TERM...DCMHazardous weather outlook, Jan 31, 10:39 PM EST, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
1039 PM EST WED JAN 31 2007
GAZ040-SCZ015-016-018-020>022-025-026-011015-
LINCOLN-LANCASTER-CHESTERFIELD-MCCORMICK-NEWBERRY-FAIRFIELD-
KERSHAW-EDGEFIELD-SALUDA-
1039 PM EST WED JAN 31 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTH MIDLANDS OF SOUTH
CAROLINA AND EAST CENTRAL GEORGIA..
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
WINTER WEATHER...A WINTER STORM WARNING IS IN EFFECT FROM 4 AM
THURSDAY MORNING UNTIL 4 PM THURSDAY AFTERNOON FOR MIXED WINTRY
PRECIPITATION. SNOW AND SLEET WILL LIKELY DEVELOP TOWARD SUNRISE
THURSDAY. THIS PRECIPITATION WILL CHANGE TO FREEZING RAIN BY LATE
MORNING. THE FREEZING RAIN WILL CONTINUE DURING THE EARLY AFTERNOON.
THE FREEZING RAIN SHOULD CHANGE TO ALL RAIN IN THE LATE AFTERNOON.
LITTLE SLEET AND SNOW ACCUMULATION IS EXPECTED...BUT DANGEROUS ICE
ACCUMULATIONS NEAR ONE-QUARTER OF AN INCH ARE EXPECTED.
FOR THE REMAINDER OF THE FORECAST PERIOD...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED EARLY THURSDAY MORNING.
GAZ063>065-SCZ027>031-036>038-011015-
MCDUFFIE-COLUMBIA-RICHMOND-LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-
ORANGEBURG-CALHOUN-CLARENDON-
1039 PM EST WED JAN 31 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH
CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA..
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
WINTER WEATHER...A FREEZING RAIN ADVISORY IS IN EFFECT FROM 4 AM
UNTIL 12 PM THURSDAY. A MIX OF RAIN AND FREEZING RAIN IN THE
MORNING. THE FREEZING RAIN WILL CHANGE TO ALL RAIN BY LATE MORNING.
ICE ACCUMULATION MAY REACH 0.10 INCHES ON ELEVATED SURFACES.
ROADWAYS WILL LIKELY REMAIN WET ALTHOUGH BRIDGES AND OVERPASSES WILL
NEED TO BE WATCHED FOR MINOR ICING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED EARLY THURSDAY MORNING.
GAZ077-SCZ035-041-011015-
BURKE-BARNWELL-BAMBERG-
1039 PM EST WED JAN 31 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH
CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA..
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
WINTER WEATHER...
THERE IS A SLIGHT CHANCE OF SLEET EARLY THURSDAY MORNING. FOR
THE MOST PART THE PRECIPITATION WILL BE RAIN WITH TEMPERATURES ABOVE
FREEZING. THE PRECIPITATION WILL CHANGE TO ALL RAIN BY LATE MORNING.
LITTLE OR NO ICE ACCUMULATION IS EXPECTED AT THIS TIME. SO MINIMAL
IMPACT IS FORECAST FOR THE SOUTHEAST MIDLANDS AND THE SOUTHERN
PORTION OF THE CSRA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED EARLY THURSDAY MORNING.
Winter Storm, Lincoln
- When
- February 1, 4:00 AM EST to 10:00 AM EST
- Where
- Lincoln forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 33.794, -82.451 (the zone’s center; the record gives no point)
One quarter inch if freezing rain and around an inch of snow and sleet in Licoln county. There were several minor accidents and no power outages.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Extreme Cold in Illinois, February 1 to 19, 200712 deaths · 14 events
- Tornadoes and Coastal Flood in Florida, February 1 to 2, 200715 injured · $62 million · EF3 · 5 events
- Winter Weather in Arkansas, February 1 to 2, 20071 death · 12 events
- Cold in Wisconsin, February 1, 20071 death · 1 event
- High Surf in Oregon, February 1, 20071 death · 1 event
- Flood in Alaska, February 1 to 2, 2007$1.6 million · 1 event
- Drought in Oklahoma, February 1 to 28, 2007$500,000 · 16 events
- Drought in Texas, February 1 to 28, 2007$180,000 · 6 events
- Winter Weather in Missouri, February 1, 20076 injured · 10 events
- Winter Weather in Texas, February 1 to 2, 20071 injured · $25,000 · 9 events
- Winter Storm and Heavy Snow in Georgia, February 1, 200732 events
- Winter Storm and Winter Weather in North Carolina, February 1, 200721 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 7231.